Advertisement

Tangent Lie Algebra of a Diffeomorphism Group and Application to Holonomy Theory

  • Balázs Hubicska
  • Zoltán MuzsnayEmail author
Article
  • 12 Downloads

Abstract

In this paper we introduce the notion of tangent space \({\mathcal {T}}_{o} {\mathcal {G}}\) of a (not necessary smooth) subgroup \({\mathcal {G}}\) of the diffeomorphism group \({\mathcal {D}}i\!f\!f^{\infty }(M)\) of a compact manifold M. We prove that \({\mathcal {T}}_{o} {\mathcal {G}}\) is a Lie subalgebra of the Lie algebra of smooth vector fields on M. The construction can be generalized to subgroups of any (finite- or infinite-dimensional) Lie groups. The tangent Lie algebra \({\mathcal {T}}_{o} {\mathcal {G}}\) introduced this way is a generalization of the classical Lie algebra in the smooth cases. As a working example we discuss in detail the tangent structure of the holonomy group and fibered holonomy group of Finsler manifolds.

Keywords

Diffeomorphism group Infinite-dimensional Lie group Holonomy group Finsler geometry 

Mathematics Subject Classification

22E65 17B66 53C29 53B40 

Notes

Acknowledgements

The authors would like to thank the referee for the constructive comments and recommendations which contributed to improving the paper. The research of Z. Muzsnay was supported in part by the projects EFOP-3.6.1-16-2016-00022 and EFOP-3.6.2-16-2017-00015, co-financed by the European Union and the European Social Fund.

References

  1. 1.
    Berger, M.: Sur les groupes d’holonomie homogène des variétés à connexion affine et des variétés riemanniennes. Bull. Soc. Math. France 83, 279–330 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Borel, A., Lichnerowicz, A.: Groupes d’holonomie des variétés riemanniennes. C. R. Acad. Sci. Paris 234, 1835–1837 (1952)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bryant, R.: Recent advances in the theory of holonomy. Astérisque, 266:Exp. No. 861, 5, 351–374 (2000). Séminaire Bourbaki, vol. 1998/99Google Scholar
  4. 4.
    Grifone, J.: Structure presque-tangente et connexions. Inst. Ann. Inst. Fourier (Grenoble) 22(1), 287–334 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Hubicska, B., Muzsnay, Z.: The holonomy groups of projectively flat Randers two-manifolds of constant curvature (preprint) (2017)Google Scholar
  6. 6.
    Joyce, D.D.: Compact Manifolds with Special Holonomy. Oxford Mathematical Monographs. Oxford University Press, Oxford (2000)zbMATHGoogle Scholar
  7. 7.
    Kozma, L.: On holonomy groups of Landsberg manifolds. Tensor (N.S.) 62(1), 87–90 (2000)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mauhart, M., Michor, P.W.: Commutators of flows and fields. Arch. Math. (Brno) 28(3–4), 229–236 (1992)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Michor, P.W.: Gauge Theory for Fiber Bundles. Monographs and Textbooks in Physical Science, vol. 19. Lecture Notes. Bibliopolis, Naples (1991)Google Scholar
  10. 10.
    Muzsnay, Z., Nagy, P.T.: Tangent Lie algebras to the holonomy group of a Finsler manifold. Commun. Math. 19(2), 137–147 (2011)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Muzsnay, Z., Nagy, P.T.: Finsler manifolds with non-Riemannian holonomy. Houst. J. Math. 38(1), 77–92 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Muzsnay, Z., Nagy, P.T.: Witt algebra and the curvature of the Heisenberg group. Commun. Math. 20(1), 33–40 (2012)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Muzsnay, Z., Nagy, P.T.: Characterization of projective finsler manifolds of constant curvature having infinite dimensional holonomy group. Publ. Math. Debrecen 84(1–2), 17–28 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Muzsnay, Z., Nagy, P.T.: Finsler 2-manifolds with maximal holonomy group of infinite dimension. Differ. Geom. Appl. 39, 1–9 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Omori, H.: Infinite-Dimensional Lie Groups. Translations of Mathematical Monographs, vol. 158. American Mathematical Society, Providence, RI (1997). Translated from the 1979 Japanese original and revised by the authorGoogle Scholar
  16. 16.
    Spivak, M.: A Comprehensive Introduction to Differential Geometry, vol. I, 2nd edn. Publish or Perish, Inc., Wilmington, Del. (1979)zbMATHGoogle Scholar
  17. 17.
    Szabó, Z.I.: Positive definite Berwald spaces. Structure theorems on Berwald spaces. Tensor (N.S.) 35(1), 25–39 (1981)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Szilasi, J., Lovas, R.L., Kertész, D.C.: Connections, Sprays and Finsler Structures. World Scientific, Hackensack, NJ (2014)zbMATHGoogle Scholar
  19. 19.
    Wojtyński, W.: Groups of strings. J. Lie Theory 13(2), 359–382 (2003)MathSciNetzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2019

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of DebrecenDebrecenHungary

Personalised recommendations